Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can body aches and extreme tiredness be withdrawal symptoms of medicines?

I AM A 40 YEAR OLD FEMALE. I WEIGH 125 LBS. I AM A STAY AT HOME MOM. I WAS DIAGNOSED WITH HYPOTYROIDISM AND DEPRESSION ABOUT 7 YEARS AGO. THIS PAST YEAR I SUFFERED 5 TO 6 SINUS INFECTIONS WITHIN A 6 MONTH PERIOD. THE PAST COUPLE OF MONTHS I STOPPED MY ZOLOFT AND WELLBUTRIN XL BECUASE I FELT BETTER MENTALLY. SINCE ABOUT JANUARY, I HAD NOTHING BUT EXTREME BODY ACHES AND EXTREME TIREDNESS. IF I HAD COMPLETE REST FROM MY HOUSEHOLD CHORES FOR A COUPLE OF DAYS, THE SYMPTOMS WENT AWAY BUT WHEN I RESUMED MY DAILY CHORES, THE SYMPTOMS CAME AGAIN. THIS CAUSED GREAT FRUSTRATION. MY DOCTOR SAID IT WAS PROBABLY FROM THE WITHDRAWL OF THE MEDS. HE RAN BLOOD TEST TO CHECK MY THYROID AND SAID I WAS FINE AND NO SIGN OF ANEMIA. I STARTED EXERCISING BUT I CAN ONLY DO VERY LITTLE BECAUSE OF MY SYMPTOMS. I THOUGHT THAT WITH EXERCISE I WOULD HAVE MORE ENERGY BUT I DON T. I DON T DRINK CAFFINE NOR ANY SOFT DRINKS; I DON T SMOKE OR DRINK EITHER. I HAVE A GUT FEELING THAT SOMETHING IS JUST NOT RIGHT, BUT I DON T KNOW WHAT TO TELL MY DOCTOR TO GET HIM TO DO MORE.
Thu, 29 Jul 2021
Report Abuse
General & Family Physician 's  Response
Hi,

In your case, it seems hard to tell, if these are withdrawal symptoms from anti-depressive due to sudden stoppage of drugs or are the symptoms of relapse of depression. As anti-depressant withdrawal symptoms may also look like depression. Withdrawal symptoms emerge within days to weeks of stopping the drug or lowering the dose,where as relapse symptom develop later and more gradually. Symptoms of withdrawal from anti depressant are generally mild.

These generally start within 2-4 days and last for one or two weeks. Typical symptoms of withdrawal are like typical flu--such as fatigue,sweating, achiness, headache and feeling sluggish. Still, in your case, whether it is withdrawal symptom or relapse of depression, in both cases, you are advised to start again anti-depressive drugs in the dosage, as advised by your doctor and always try to wean off from the drug in a gradual tapering manner and not stopping it abruptly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Bupropion


Can body aches and extreme tiredness be withdrawal symptoms of medicines?

Hi, In your case, it seems hard to tell, if these are withdrawal symptoms from anti-depressive due to sudden stoppage of drugs or are the symptoms of relapse of depression. As anti-depressant withdrawal symptoms may also look like depression. Withdrawal symptoms emerge within days to weeks of stopping the drug or lowering the dose,where as relapse symptom develop later and more gradually. Symptoms of withdrawal from anti depressant are generally mild. These generally start within 2-4 days and last for one or two weeks. Typical symptoms of withdrawal are like typical flu--such as fatigue,sweating, achiness, headache and feeling sluggish. Still, in your case, whether it is withdrawal symptom or relapse of depression, in both cases, you are advised to start again anti-depressive drugs in the dosage, as advised by your doctor and always try to wean off from the drug in a gradual tapering manner and not stopping it abruptly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician